MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC FORTEX PEDICLE SCREW SYSTEM; SCREWDRIVER

XTANT MEDICAL HOLDINGS, INC FORTEX PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number X070-0040
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent a transforaminal lumbar interbody fusion (tlif) procedure at a level adjacent to an existing posterior fixation construct.During the removal of a cross link, it was noted that the distal tip of the cross link driver fractured off.No pieces were retained by the patient.A spare driver was used to finish the remainder of the surgery.No patient complications were reported.No additional information available.
 
Additional Manufacturer Narrative
The screwdriver was returned to xtant for evaluation and the reported event was confirmed.Visual evaluation of the driver identified a fractured and missing distal tip, along with twisting of the remaining distal portion in the counter-clockwise direction, indicating excessive rotational force applied to the device during the attempted loosening of a set screw.Signs of wear were apparent including scratches and abrasions across the surface and minor discoloration and fading of the laser markings.Operative notes and/or medical records were not provided for review of usage/technique.It is unknown if a torque limiting handle or hand tightening was used when the malfunction occurred.A review of manufacturing records for the device was performed and no deviations were identified.The screwdriver released to the field in february 2012, resulting in an approximate field life of twelve (12) years.It is unknown how many uses the instrument had undergone after release to the field.No further investigation was able to be completed at this time.A definitive root cause was unable to be determined with the information provided; however, may have been related to excessive force applied to the instrument.As documented in the ifu for the fortex system "inspection and trial assembly are recommended prior to surgery to determine if instruments or implants have been damaged." additionally, the ifu warns "by the mechanism of fatigue, these stresses can cause eventual bending, loosening or breakage of the device(s)." if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
FORTEX PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC
664 cruiser ln
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC
664 cruiser ln
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser ln
belgrade, MT 59714
MDR Report Key19801357
Report Number3005031160-2024-00027
Device Sequence Number8379962
Product Code HXX
UDI-Device IdentifierM697X07000401
UDI-PublicM697X07000401
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX070-0040
Device Catalogue NumberN/A
Device Lot NumberL5051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Initial Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale